U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
Old 10-14-2013, 11:25 PM
 
3 posts, read 4,262 times
Reputation: 10

Advertisements

I've been suffering from persistent G.I. issues for 6 months now. This all started after I took tetracycline for 18 months for acne, my dermatologist told me this was safe.

I suffer from abdominal pain which feels like an inflammation, nausea, diahrea as well as random joint pains. The symptoms can leave for up to a few weeks but always return.

I've been to many doctors and have had stool samples, blood tests, CT Scan, colonoscopy, gastroscopy and everything came back negative except for mild gastritis.

Doctors really have no answers for me.

Just wondering if anyone has suffered with similar problems. I am worried I could have Crohn's but the tests came back negative from my colonoscopy.

I've tried probiotics but they seemed to make my diahrea worse.

I talked to a naturopath and they recommended I use Glutamine for my G.I. issues.

Any input is appreciated!
Reply With Quote Quick reply to this message

 
Old 10-15-2013, 07:07 PM
 
Location: Mid-Atlantic east coast
5,123 posts, read 9,428,480 times
Reputation: 9441
You may have a clostridium difficile infection caused by the long-term use of the tetracycline. Maybe show the below to your doctor and get tested:

From the Live Strong website:

"Tetracyclines modify the normal flora, or the normal bacteria, found in the body. The patient may develop yeast infection in the mouth or vagina, itchiness and skin infections. Enterocolitis, an inflammation of the colon and intestines caused by clostridium difficile may be present in patients. The organism is able to grow freely in the colon because it is resistant to tetracyclines and because it does not have to compete with the normal bacteria for nutrients. A clostridium difficile infection may cause diarrhea and abdominal cramping. The patient should report the occurrence of diarrhea to a physician who can determine if further medical care is needed."

Read more: The Side Effects Of Tetracyclines | LIVESTRONG.COM
Reply With Quote Quick reply to this message
 
Old 10-19-2013, 08:46 PM
 
Location: Sector 001
7,161 posts, read 5,964,203 times
Reputation: 8089
Try a gastric emptying test.

Perhaps gastroparesis? Gastroparesis is a delayed emptying of the stomach. The major symptom is loss of appetite and nausea. Other symptoms.. burning sensation (gastritis), GERD. Alcohol seems to worsen the condition and symptoms.
Reply With Quote Quick reply to this message
 
Old 10-19-2013, 10:15 PM
 
Location: Brawndo-Thirst-Mutilator-Nation
15,240 posts, read 15,250,601 times
Reputation: 10968
I'd go see a gastroenterologist if you haven't.

They see this kind of thing all the time, would figure it out quite quickly.
Reply With Quote Quick reply to this message
 
Old 10-19-2013, 10:56 PM
 
43,012 posts, read 89,076,504 times
Reputation: 30261
You mention tetracycline for acne. Did you eventually take Accutane by chance?
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top